Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 113, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 8, 2023, 12:46 PM PDT. It took effect at Jun 8, 2023, 9:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2023, 12:46 PM PDT (19:46 UTC)
- In effect from
- Jun 8, 2023, 9:00 PM PDT
- Expired
- Jun 9, 2023, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
148 WHUS76 KMTR 081946 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1246 PM PDT Thu Jun 8 2023 PZZ530-090400- /O.NEW.KMTR.SC.Y.0113.230609T0400Z-230609T1000Z/ /O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 1246 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY... * WHAT...For the first Small Craft Advisory, west winds 10 to 15 kt with gusts up to 25 kt and a moderate chop expected. For the second Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 3 AM PDT Friday. For the Small Craft Advisory, from 3 PM to 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The most intense gusts will be along the Carquinez Strait. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-090400- /O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 1246 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 3 PM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-090400- /O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 1246 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 3 PM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-090400- /O.NEW.KMTR.SC.Y.0114.230610T0400Z-230610T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 1246 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 9 PM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-090400- /O.NEW.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/ Monterey Bay- 1246 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Monterey Bay. * WHEN...From 3 PM to 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
637 WHUS76 KMTR 090333 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 833 PM PDT Thu Jun 8 2023 PZZ530-091145- /O.CON.KMTR.SC.Y.0113.230609T0400Z-230609T1000Z/ /O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 833 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY... * WHAT...For the first Small Craft Advisory, west winds 10 to 15 kt with gusts up to 25 kt and a moderate chop expected. For the second Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 3 AM PDT Friday. For the Small Craft Advisory, from 3 PM to 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The most intense gusts will be along the Carquinez Strait. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-091145- /O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 833 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 3 PM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-091145- /O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 833 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 3 PM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-091145- /O.CON.KMTR.SC.Y.0114.230610T0400Z-230610T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 833 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 9 PM Friday to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-091145- /O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/ Monterey Bay- 833 PM PDT Thu Jun 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Monterey Bay. * WHEN...From 3 PM to 9 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
304 WHUS76 KMTR 091000 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 300 AM PDT Fri Jun 9 2023 PZZ540-570-091100- /O.CAN.KMTR.SC.Y.0114.230609T2200Z-230610T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm-Waters from Point Arena to Point Reyes 10-60 NM- 300 AM PDT Fri Jun 9 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer expected to reach advisory criteria, therefore the Small Craft Advisory has been cancelled. $$ PZZ535-091100- /O.CAN.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/ Monterey Bay- 300 AM PDT Fri Jun 9 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer expected to reach advisory criteria, therefore the Small Craft Advisory has been cancelled. $$ PZZ530-091800- /O.EXP.KMTR.SC.Y.0113.000000T0000Z-230609T1000Z/ /O.CON.KMTR.SC.Y.0114.230609T2200Z-230610T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 300 AM PDT Fri Jun 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-091800- /O.CON.KMTR.SC.Y.0114.230610T0400Z-230610T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 300 AM PDT Fri Jun 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 9 PM this evening to 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 12:42 PM PDT, 4 minutes earlier.
Area forecast discussion, Jun 8, 12:42 PM PDT, 4 minutes before
Area Forecast Discussion National Weather Service San Francisco CA 1242 PM PDT Thu Jun 8 2023 ...New SYNOPSIS, SHORT TERM, LONG TERM... .SYNOPSIS... Issued at 1145 AM PDT Thu Jun 8 2023 Below normal temperatures and a deep marine layer continues to be the story for our region through the forecast period. Slight warmup today into tomorrow for inland spots, but overall not expecting much swing in temperatures into next week. Another closed upper low looks to develop over SoCal this weekend into early next week, so cooler than normal temperatures will continue in addition to a slight chance for light precip on Monday. && .SHORT TERM... (This afternoon through Friday) Issued at 1145 AM PDT Thu Jun 8 2023 A more diffuse, but still deep marine layer persists across the region. Visible satellite imagery early this afternoon shows some lingering stratus covering almost all Sonoma and Marin counties, but is starting to dissipate. Additionally satellite shows some Cu development over the terrain of San Benito and Monterey counties, indicative of some weak instability there. Speaking of instability, not expecting thunderstorms here but another round of afternoon convection possible over the Sierra today if you're headed that way. Looking at the synoptic pattern, the former closed upper low has weakened and is lifting into the Great Basin. For sensible weather here, that translates to slightly warmer and drier conditions in store for today as the airmass aloft gets warmer. With the presence of the marine layer, however, don't expect much change if you're near the coastline where temps in the low to upper 60s. Further inland, expect temperatures to be a few degrees warmer with highs in the mid to upper 70s today. This very subtle warming trend won't be in store long as by Friday, another trough drops down into the Eastern Pacific replacing the transient ridge, so expect similar temperatures tomorrow as compared to today. && .LONG TERM... (Friday night through next Wednesday) Issued at 1145 AM PDT Thu Jun 8 2023 By Saturday, the aforementioned trough dipping down into the E Pacific will deepen and move inland over SoCal. This will again funnel in moist air to the upper levels of the atmosphere and temperatures will cool again to where inland regions will be the mid to upper 70s. Slight chance for rain continues to be a possibility late Monday into early Tuesday. PoPs since yesterday have increased to 15-20% and ECMWF has more ensemble members showing light precip amounts compared to yesterday. So confidence has increased for rain chances, but we're still 4-5 days out so will have to continue to watch. And if there is rain, it will again be light amounts. NBM 24 hour of probabilities of >0.25" for Monday is roughly 5-10% over higher elevation and coastal spots. On Tuesday, upper low will weaken but troughiness will persist over SoCal and the desert SW. Temperatures for inland spots will warm slightly through midweek as high pressure develops over the Gulf of Alaska and Pacific NW. But still, will be below climatological normals. CPC 8-14 day outlook supports this notion as well. && .AVIATION... (18Z TAFS) Issued at 1014 AM PDT Thu Jun 8 2023 Widespread MVFR stratus covers the North Bay to the west of APC, with stratus flows causing occasional MVFR ceilings at APC, OAK, and SFO. Stratus coverage is expected to thin out by the afternoon and conditions should otherwise remain VFR today. Winds will be generally light to breezy at a maximum of 10-15 knots in an onshore pattern. Stratus is expected to build back into the region tonight. Generally MVFR conditions are expected, with almost certain (over 90% probability) of IFR ceilings at MRY and low to moderate confidence (30-40% probability) in IFR conditions developing at the main Bay Area terminals. Northwesterly onshore flow will resume on Friday. Vicinity of SFO...Generally VFR with patches of MVFR stratus through the morning. Winds will come from the west with gusts up to 20 knots this afternoon and evening. High confidence in MVFR stratus building after midnight. Low to moderate confidence (30-40% probability) in IFR conditions or perhaps fog at the terminal overnight. Clearing expected late Friday morning and winds will resume from the west Friday afternoon. SFO Bridge Approach...Similar to SFO. Monterey Bay Terminals...VFR through the day with west to northwest winds at 10-15 knots this afternoon. Stratus returns tonight with high confidence in IFR ceilings at MRY and MVFR ceilings at SNS. Low to moderate confidence (30-40% probability) of IFR at SNS, and in LIFR ceilings at MRY. At this time, chances of fog at MRY are very low at around 10%. Clearing expected at SNS around 17Z and at MRY a hour or two after the end of the TAF period. && .MARINE... (Today through Tuesday) Issued at 1014 AM PDT Thu Jun 8 2023 Light southerly winds persist over the waters and may become breezy in the afternoon and evening hours. Winds shifting to the northwest on Friday and building through the weekend. Mixed seas continue with a series of northwesterly and southerly swells through the waters. && .MTR WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && SHORT TERM...McCorkle LONG TERM....McCorkle AVIATION...DialH MARINE...DialH Visit us at www.weather.gov/sanfrancisco Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/nwsbayarea www.twitter.com/nwsbayarea www.youtube.com/nwsbayarea
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:46 PM PDT | Small Craft Advisory | MTR | 4 days |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.